Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Causes Neuropathy In Feet

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

Magnets : A recent study found that socks containing magnets relieved diabetic neuropathy in most cases. However, they were less effective for foot pain due to other causes. Other Resources More information on PN is available from The NeuropathyAssociation at www.neuropathy.org and in the book Numb Toes and Aching Soles: Coping With PeripheralNeuropathy , by John A. Senneff. The Bottom Line Peripheral neuropathy is a disease of the...
Ask the Experts

Neuropathy in feet, reversable ? relief ?

I have peripheral neuropathy in my toes and on the soles of both feet, advised by this forum that it is the stavudine in my meds. Currently I am on GPO VIR , single tablet so cannot just drop stavudine. I have improved over last 9 months, and this...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Neuropathy in the feet/toes in the setting of stavudine treatment is usually reversible if the stavudine is stopped before it gets too severe (there are other causes of neuropathy so a good history and physical examination is recommended). Do you... Read more »

Severe Neuropathy in both feet

Dear Dr.Henry,Please would you tell me if Humane Growth Hormone (or any other Steroid) will be beneficial to the restoration of my Nerves which have apparently been damaged by the HIV and the cause of my Neuropathy.Despite restoration of CD4's...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Not that I am aware of. There is some data that L-acetyl carnitine (1500 mg BID) might help. Some also use calcium, magnesium, B1, B2 as adjuncts. The issue is whether HIV caused the neuropathy (in which case HIV therapy is recommended) or the... Read more »

neuropathy of the feet

Hello Dr.Henry I'm a former patient of yours and was hoping you could give me some advice.I am experiencing numbness and tingling and pain on my feet and halfway up my calves.my counts are 416 t-cells and V.L of 108.I am on...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Have you been evaluated by a neurologist to pinpoint the cause (most likely your HIV meds). Switching off the Videx and possibly the Epivir may be necessary. What you can switch depends on your past treatment history. Amitryptiline someetimes... Read more »

Loosing feeling in feet and hands, Neuropathy or circulation problems?

I have had neuropathy for at least the last three years. My Doctor has left me on Ziagen Zerit with adding Kaletra Liquid. I have noticed over the last six months that my feet especially get very cold and stiff and my knees get what looks like...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Seeing a neurologist to pin down the nature and likely source of your neurologic complaints would be a good idea with your symptoms. If a diagnosis of peripheral neuropathy is confirmed then a switch off the Zerit to an alternative with less... Read more »
Connect With Others

Neuropathy and Amitriptyline

Posted by ScotCharles, 1 Reply
I have developed painful neuropathy in my feet, hands and lower legs caused by a combination of some meds I take, long term HIV infection, and just plain ageing. The doctors are treating me with amitriptyline, which makes me feel shaky all day. ... Read more »

Neuropathy

Posted by Anonymous, 2 Replies
Anyone out there suffering from neuropathy in the legs & feet? Give me some solutions as to what helps?
Thanks a million.

Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
I have developed very bad neuropathy in my left foot that makes it difficult to walk without a cane. Several times recently, I have lost all strength on the left side of my body. My hands are cramped and painful, making shaking hands a wrenching... Read more »

Heat in my feet, legs and backt, any relation?

Posted by Anonymous, 1 Reply
Hi guys, one more question.
When I go to sleep at night, well specially at night. I start feeling extreme heat in my feet, then it goes up to my legs and sometimes all the way up to my back and head.
After a while before or during my sleep I may wake... Read more »